Tagged Articles

TransdermScop 2 articles

Change.org petition urges FDA to add severe withdrawal warnings to motion sickness patch

The wife of a man who suffers recurrent severe withdrawal symptoms from a transdermal patch used to treat motion sickness has started a petition on Change.org to urge the Food and Drug Administration (FDA) to add new warnings to the safety label regarding long-term use, and to raise awareness of the need for further medical research into severe adverse reactions with longer-than-recommended use of the drug. The petition targets the brand name skin patch TransdermScop as well as any other form of scopolamine. The medication is approved by the FDA to treat motion sickness and postoperative nausea and vomiting. It ... Read More

Withdrawal from motion sickness patch linked to severe, lingering effects

It took nine days for Dave Maeder to go through withdrawal from the medication patch he was prescribed to treat nausea caused by a brain injury. Nine days of tortuous symptoms like severe nausea and vomiting, insomnia and sleepiness, restlessness and paranoia. It was like he was withdrawing from heroin. But the medicine patch Dave was on – scopolamine – is not a controlled substance. It does not give users a euphoric feeling. It’s not sought after as a recreational drug at all. In fact, the safety label only suggests that the medication “may result in withdrawal symptoms” in the ... Read More